Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 152, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 2, 2005, 6:52 PM CDT for 6 parishes in Louisiana; Pearl River County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 6:52 PM CDT (23:52 UTC)
- Expired
- Jul 2, 2005, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Saint Charles Parish, LA, Saint Tammany Parish, LA, Terrebonne Parish, LA, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:22 PM CDT | TSTM WND DMG | Hahnville, LA | POWER LINES DOWN. |
| Jul 2, 7:30 PM CDT | TSTM WND DMG | Metairie, LA | POWER POLES AND LINES DOWN IN METARIE AND MARRERO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 022353
SVRLIX
LAC051-057-071-089-103-109-MSC109-030030-
/O.NEW.KLIX.SV.W.0152.050702T2352Z-050703T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
652 PM CDT SAT JUL 2 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
KENNER...HARVEY...AVONDALE
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF LAROSE
ORLEANS PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAHNVILLE
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
COVINGTON
TERREBONNE PARISH IN SOUTHEAST LOUISIANA
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF PICAYUNE
* UNTIL 730 PM CDT
* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOLSOM TO RACELAND...AND WERE MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW SARPY...MADISONVILLE...LOCKPORT AND DESTREHAN BY 700 PM CDT
MANDEVILLE AND ABITA SPRINGS BY 705 PM CDT
BUSH...WAGGAMAN...KENNER AND NEW ORLEANS ARMSTRONG AIRPORT BY 710
PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
ASSUMPTION...LIVINGSTON...AND ASCENSION PARISHES. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
LAT...LON 2962 9077 2988 9064 2990 9052 3002 9054
3008 9041 3003 9004 3015 8985 3010 8984
3018 8978 3037 9011 3037 9023 3067 9022
3056 8957 3046 8969 3036 8968 2995 8994
2991 8991 2976 9007 2968 9004 2952 9013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:40 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 3:40 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 PM CDT SAT JUL 2 2005 .DISCUSSION...AFTER CAREFULLY LOOKING NORTHWEST...IT IS OBVIOUS THE MCS WILL MAKE IT ACROSS THE NORTH PARISH/COUNTY WARNING AREA. WITH SEVERAL HOURS OF SURFACE HEATING LEFT...CONVECTION SHOULD PERSIST THROUGH THIS EVENING. SHORT WAVE TROUGH AXIS FROM SOUTHEAST MISSOURI TO NORTH CENTRAL TEXAS IS EXPECTED TO DRIVE SOUTH. THE MAIN THREAT FROM THE BOWING CONVECTION WILL BE DAMAGING WINDS. SOME DYNAMICS ALOFT MAY MAINTAIN STORMS TIL SUNSET. WILL UP POPS FOR NEW ORLEANS... BATON ROUGE AND SURROUNDING AREAS FOR TONIGHT. TROUGH AXIS WEAKENS TOWARD MORNING. SOME DRYING ON THE BACKSIDE OF THE TROUGH LOWER POPS FOR THE NORTH HALF ZONES SUNDAY. OTHERWISE...COASTAL AREAS CAN EXPECT NEAR NORMAL POP SUNDAY. TROUGH COMPLETELY BREAKS DOWN FOR MONDAY. ALL EYES TURN SOUTHEAST AS ETA WANTS TO BRING A LOW TOWARD THE SOUTH CENTRAL LOUISIANA COAST TUESDAY. GFS DOES NOT INDICATE ANY SURFACE FEATURE. HOWEVER...MOISTURE WILL SPREAD ACROSS THE CENTRAL GULF COAST FOR TUESDAY AND EARLY WEDNESDAY AND WILL MAINTAIN RAIN CHANCES AS IS. NEAR NORMAL POPS THURSDAY THROUGH SAT. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 93 73 93 / 60 30 20 30 BTR 75 93 75 93 / 60 30 20 30 MSY 75 91 78 92 / 60 40 20 30 GPT 76 90 75 91 / 30 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...SVR WATCH 579 LAZ034>040-046>050-057-058-060 TIL 02Z MS...SVR WATCH 579 MSZ068>071-077 TIL 02Z. SE LA AND MS COASTAL WATERS...SVR WATCH 579 GMZ530. && 18
Hazardous weather outlook, Jul 2, 4:00 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CDT SAT JUL 2 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 400 PM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...EXCLUDING THE MISSISSIPPI COAST EAST OF GULFPORT...THROUGH THIS EVENING. A COMPLEX OF THUNDERSTORMS...OVER CENTRAL LOUISIANA...IS EXPECTED TO MOVE SOUTHEAST THROUGH SUNSET. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...MAINLY ACROSS EXTREME SOUTH MISSISSIPPI...EAST CENTRAL LOUISIANA AND PARISHES JUST SOUTH OF LAKE PONTCHARTRAIN. THE MAIN THREAT WILL BE DAMAGING WINDS. THE STORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...A FEW STORMS COULD BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:15 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 30 min |
| Jul 2, 3:55 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 50 min |
| Jul 2, 4:43 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 47 min |
| Jul 2, 5:06 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 24 min |
| Jul 2, 5:31 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 44 min |
| Jul 2, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 40 min |
| Jul 2, 6:13 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 47 min |
| Jul 2, 6:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint James, Saint John the Baptist and 1 more | 42 min |
| Jul 2, 6:29 PM CDT | Special Marine Warning | LIX | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.